Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 151, NWS Topeka, KS

September 1, 2014Coffey County, Lyon County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Sep 1, 2014, 1:39 AM CDT for Coffey County, Lyon County, Kansas. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2014, 1:39 AM CDT (06:39 UTC)
Expired
Sep 1, 2014, 2:15 AM CDT
In force
36 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coffey County, KS, Lyon County, KS

The radar

The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 1:51 AM CDTTSTM WND DMG1 W New Strawn, KSTREE FEEL DOWN ONTO CAR
Sep 1, 1:53 AM CDTTSTM WND DMGBurlington, KSLARGE LIMBS AND TREES DOWN CAUSING POWER OUTAGES
Sep 1, 1:55 AM CDTTSTM WND DMG4 Sse Burlington, KSTREES DOWNED
Sep 1, 1:58 AM CDTTSTM WND DMG5 E Burlington, KSTHREE TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 5:34 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1759 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KTOP 010639
SVRTOP
KSC031-111-010715-
/O.NEW.KTOP.SV.W.0151.140901T0639Z-140901T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
139 AM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 137 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LEBO TO 8 MILES EAST OF HAMILTON...AND MOVING EAST
  AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...GRIDLEY...JOHN REDMOND RESERVOIR...NEW STRAWN AND LE
  ROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 9597 3817 9597 3817 9599 3841 9597
      3833 9551 3804 9552 3804 9596
TIME...MOT...LOC 0639Z 274DEG 58KT 3837 9587 3801 9598

HAIL...0.75IN
WIND...60MPH

$$

GARGAN
2 follow-up statements
789 
WWUS53 KTOP 010658
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
158 AM CDT MON SEP 1 2014

KSC111-010707-
/O.CAN.KTOP.SV.W.0151.000000T0000Z-140901T0715Z/
LYON-
158 AM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA

LAT...LON 3804 9597 3822 9591 3839 9582 3833 9551
      3804 9552
TIME...MOT...LOC 0657Z 273DEG 43KT 3833 9557 3802 9576

$$

KSC031-010715-
/O.CON.KTOP.SV.W.0151.000000T0000Z-140901T0715Z/
COFFEY-
158 AM CDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COFFEY COUNTY
UNTIL 215 AM CDT...

AT 155 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAVERLY TO 7 MILES SOUTHEAST OF GRIDLEY...AND MOVING
EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LE ROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 9597 3822 9591 3839 9582 3833 9551
      3804 9552
TIME...MOT...LOC 0657Z 273DEG 43KT 3833 9557 3802 9576

HAIL...0.75IN
WIND...60MPH

$$

GARGAN
046 
WWUS53 KTOP 010707
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
207 AM CDT MON SEP 1 2014

KSC031-010716-
/O.EXP.KTOP.SV.W.0151.000000T0000Z-140901T0715Z/
COFFEY-
207 AM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR COFFEY COUNTY WILL EXPIRE AT
215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT.

LAT...LON 3804 9597 3822 9591 3839 9582 3833 9551
      3804 9552
TIME...MOT...LOC 0706Z 273DEG 43KT 3832 9543 3801 9562

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:41 AM CDT, 58 minutes earlier.

Area forecast discussion, Sep 1, 12:41 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1241 AM CDT Mon Sep 1 2014

.MESOSCALE DISCUSSION...
Issued at 1240 AM CDT MON SEP 1 2014

The midnight through 3 AM period will continue to see at least some
low end potential for marginally severe hail, and perhaps localized
damaging wind gusts in the strongest storms able to downburst and
transport momentum to the surface through the inversion (refer to
recent SPC mesoscale discussion for more details).

Aside from severe potential, the potential for flash flooding is
increasing and could see additional warnings needed during the
overnight hours. The outflow from the complex of storms has pushed
into southern Kansas and stretched west-to-east while the upper
trough and overall storm motion remains east southeast nearly
parallel to the effective boundary. Moisture transport is very
impressive into and over the frontal zone into central and east
central Kansas while precipitable water values are running 2 to 2.2
inches according to RAP analysis. Dual-pol signatures have at times
indicated very heavy rainfall rates to around 2" per hour with the
heaviest activity and spotters have reported 15-20 minute periods
with 1 to 1.5 inches of rain. The orientation of the front and storm
motion suggests training of individual convective updrafts over the
same areas from southern Dickinson through Morris, Lyon, Coffey,
Anderson, southern Osage and southern Franklin counties. Dual-pol
rain estimates as of midnight range from 4" in southern Dickinson
county to 2.5" in Lyon county to 2" in Osage/Franklin counties.
Given current trends and expectations, could end up seeing a broad
swatch of 2 to 5" with locally 6+ inches possible.

There are some indications that the rear edge of the convection is
beginning to forward propagate toward the southeast which may help
put a slightly faster end to the very heavy rain, but should
continue to see development in advance of the upper trough axis and
north of the outflow which could persist even behind any forward
propagating segments. This heavy precip is also falling across the
parts of the area that have been driest as of late, and can handle
more water. However, the torrential rates alone will produce
substantial runoff and may be sufficient for flash flooding even in
the dry conditions.

&&

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Monday)
Issued at 311 PM CDT SUN AUG 31 2014

Elevated activity has weakened and exited with good insolation in
recent hours in weak subsidence allowing for a quick increase in
winds and temps. 19Z surface observations suggest cold front from
south central Nebraska to the SW corner of Kansas with some CU
development on the north end. Recent water vapor imagery shows
main upper wave pushing through southern Wyoming with convection
in NC Colorado well behind the front.

Overall setup continues to support a rather wet next 12-18 hours
with cold front coming into northern and western areas overnight and
upper trough following, with low level jet ramping up to around
60kts. Nearby 12Z observed precipitable water values were at to just
above normal and continued advection of deeper moisture to the south
will pump these values up.

Still having some question on the early hours of the event. With
surface low pressure in far SE Colorado, convergence along the front
is not great, and the main upper trough well behind will not boost
convergence until perhaps the daytime hours of Labor Day. Various
higher resolution models are delayed with the convective initiation
until around 23-0Z and could occur well into the CWA. Dewpoint
depressions should remain in the 25-40F range for somewhat high
cloud bases, but increasing low level wind fields will support
strong low level helicity. Again, with the trough lagging, mid level
winds are somewhat low to support a long-lived supercell, and wind
and hail continue to the be the main severe weather concerns with ML
CAPE of 2000-2500 J/kg and downdraft CAPE around 1200 J/kg currently
analyzed. The high-res models are also similar with a secondary
impulse of convection moving through in the late evening to
overnight hours, perhaps via a sustained MCS from the current NC
Colorado storms. This could track over northern areas again and
bring an increased flooding concern, but with recent rains spotty at
best, am not confident enough for a Watch. Convection should overall
slowly clear from northwest to central areas overnight.

Cold front still appears to sag south into southern areas for the
afternoon hours of Labor Day. This again is not a clear-cut forecast
with convective activity possibly affecting the location of the
effective front. If at least some insolation can occur, cooling mid
levels behind the upper trough should allow for moderate instability
to again develop along and ahead of the effective front with plenty
of shear to support severe storms. This time, upper winds will be
stronger but weaker near the surface.

.LONG TERM...(Monday Night through Sunday)
Issued at 311 PM CDT SUN AUG 31 2014

For Monday night and Tuesday, have continued chances for precip as
the expected outflow boundary from tonight's convection gets hung
up across southeast and south central KS. In general would anticipate
POPs diminishing and becoming increasingly confined to far
southern portions of the forecast area with time through the day
Tuesday as the upper forcing moves east of the area and the low
level jet veers to the southwest decreasing convergence along the
front.

Tuesday night may be more interesting in terms of strong to
possibly severe thunderstorms. Most model guidance is pointing to
strong theta-e advection overnight with good isentropic upglide.
Additionally model forecast soundings have fairly steep mid level
lapse rates with potentially 1000 to 1500 J/km of elevated
instability. The NAM also shows around 30 KTS of effective bulk
shear, so it is not out of the question that there could be some
elevated storms capable of producing large hail. This activity may
linger into Wednesday morning. After that the forecast is
expecting a dry period through Thursday before models bring a
frontal system into the area Thursday night through Friday night.
Because of this boundary, have continued with some chance POPs for
Thursday night through Friday. By Saturday, both the GFS and ECMWF
build a surface ridge into the central plains with dryer air
advecting in. Because of this, have trended POPs down for Saturday
and kept Sunday dry.

Temps are expected to remain warm through Thursday until the
frontal system enters the region with chances for rain. The
warmest days look to be Wednesday and Thursday as 850 temps warm
to around 25C. Therefore have highs in the mid 90s with lows
around 70 to the lower 70s. Temps should trend cooler by the
weekend due to cold air advection behind the front. May see lows
in the 50s with highs in the upper 70s to around 80 by Sunday.

&&

.AVIATION...(For the 06Z TAFs through 06Z Monday Night)
Issued at 1240 AM CDT MON SEP 1 2014

For the 06z TAFs, widespread showers and embedded thunderstorms will
persist through the overnight hours into Monday morning. Some models
are suggesting that areas of fog may develop before sunrise,
especially near KTOP/KFOE. There is still uncertainty with regards
to whether or not this will occur as winds may stay just high enough
to diminish this threat, but went ahead and added a TEMPO group at
this time and will continue to monitor the trends through the
overnight hours. Expect this precipitation to shift south of the TAF
sites during the morning hours with winds veering to the northwest
and eventually north-northeast with the frontal passage. There is a
chance for additional scattered thunderstorm develop late afternoon
into early evening. However, the TAF sites may be near the northern
edge of this precipitation development, so have only mentioned VCTS
at this time due to the uncertainty in the exact location of these
storms. Any storms that do develop near the TAF sites should shift
southward by mid to late evening.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Barjenbruch
SHORT TERM...65
LONG TERM...Wolters
AVIATION...Hennecke
Hazardous weather outlook, Aug 31, 3:43 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT SUN AUG 31 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-012045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
343 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH CENTRAL
KANSAS...JUST WEST OF CONCORDIA...THROUGH 6 PM THIS EVENING. THE
STORMS WILL THEN QUICKLY SPREAD EAST ACROSS NORTHEAST KANSAS
THROUGH 10 PM. THE THUNDERSTORM ACTIVITY IS MORE LIKELY TO MOVE
INTO EAST CENTRAL KANSAS TOWARDS MIDNIGHT.

LARGE HAIL AS BIG AS GOLF BALLS AND DAMAGING STRAIGHT LINE WINDS
OF 60 TO 80 MPH ARE THE MOST LIKELY HAZARD WITH THE THUNDERSTORMS.
IF STORMS REMAIN DISCRETE...THERE COULD BE AN ISOLATED TORNADO
MAINLY ACROSS NORTH CENTRAL KANSAS DURING THE LATE AFTERNOON AND
EARLY EVENING. AS THE STORMS SPREAD EAST...THEY AREA EXPECTED TO
EVOLVE INTO A LINE OF STORMS WITH DAMAGING WINDS BECOMING A
GREATER HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE MONDAY
AFTERNOON AND MONDAY EVENING...MAINLY ACROSS EAST CENTRAL KANSAS.
THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL SOUTH
OF THE KANSAS TURNPIKE.

THERE IS A CHANCE FOR STORMS SOUTH OF INTERSTATE 35 DURING THE DAY
TUESDAY. BETTER CHANCES FOR THUNDERSTORMS WILL OVERSPREAD THE
ENTIRE AREA TUESDAY NIGHT. LARGE HAIL COULD OCCUR WITH THE STORMS
TUESDAY NIGHT AND THROUGH THE EARLY MORNING HOURS OF WEDNESDAY.

A FRONTAL SYSTEM WILL MOVE INTO THE AREA THURSDAY NIGHT AND LINGER
THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS WHILE
THIS FRONTAL SYSTEM IS IN THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR SEVERE THUNDERSTORMS THROUGH THE
EVENING AND MAKE REPORTS TO LOCAL LAW ENFORCEMENT AND THE NATIONAL
WEATHER SERVICE IN TOPEKA.

WOLTERS

In the hours before

Local storm report, Aug 31, 10:31 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1031 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     4 SE OLSBURG            39.39N 96.55W
08/31/2014  E60 MPH          POTTAWATOMIE       KS   TRAINED SPOTTER

&&

KSANDERS
Special weather statement, Sep 1, 12:13 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1213 AM CDT MON SEP 1 2014

KSZ035-010545-
DICKINSON-
1213 AM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON COUNTY...

THROUGH 1245 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST
AT 45 MPH ACROSS PORTIONS OF SOUTHERN DICKINSON COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE HOPE AND HERINGTON.

&&

LAT...LON 3877 9693 3861 9693 3860 9701 3860 9737
      3861 9738 3879 9738
TIME...MOT...LOC 0512Z 289DEG 57KT 3874 9724 3832 9755

GARGAN
Special weather statement, Sep 1, 12:26 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1226 AM CDT MON SEP 1 2014

KSZ037-010600-
MORRIS-
1226 AM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRIS COUNTY...

THROUGH 100 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF SOUTHERN MORRIS COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE BURDICK...WILSEY...DUNLAP AND COUNCIL GROVE.

&&

LAT...LON 3875 9693 3865 9635 3852 9635 3852 9693
TIME...MOT...LOC 0526Z 277DEG 24KT 3858 9689

GARGAN
Special weather statement, Sep 1, 12:28 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1228 AM CDT MON SEP 1 2014

KSZ054-058-010600-
COFFEY-LYON-
1228 AM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LYON AND NORTHWESTERN
COFFEY COUNTIES...

THROUGH 100 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF CENTRAL LYON AND NORTHWESTERN COFFEY COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE EMPORIA...NEOSHO
RAPIDS AND HARTFORD.

MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 131
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE
MARKERS 128 AND 148 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3824 9636 3829 9636 3846 9628 3847 9595
      3843 9595 3843 9586 3819 9586
TIME...MOT...LOC 0528Z 271DEG 30KT 3836 9621

GARGAN
Special weather statement, Sep 1, 12:56 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1256 AM CDT MON SEP 1 2014

KSZ037-010630-
MORRIS-
1256 AM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRIS COUNTY...

THROUGH 130 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 45 MPH
ACROSS PORTIONS OF SOUTHERN MORRIS COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO
PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE COUNCIL GROVE LAKE...COUNCIL
GROVE AND DUNLAP.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3873 9685 3873 9635 3858 9635 3852 9636
      3852 9689
TIME...MOT...LOC 0556Z 290DEG 38KT 3864 9669 3812 9682

GARGAN
Local storm report, Sep 1, 1:33 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
133 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     EMPORIA AIRPORT         38.34N 96.20W
09/01/2014  M59 MPH          LYON               KS   ASOS

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:05 PM CDTSevere Thunderstorm WarningTOPClay24 min
Aug 31, 7:21 PM CDTSevere Thunderstorm WarningTOPClay, Geary, Pottawatomie, Riley39 min
Aug 31, 7:38 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley52 min
Aug 31, 7:44 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha46 min
Aug 31, 7:51 PM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie, Riley, Wabaunsee39 min
Aug 31, 8:01 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Morris, Ottawa, Riley44 min
Aug 31, 8:58 PM CDTSpecial Weather StatementTOPMorris, Wabaunsee32 min
Aug 31, 9:06 PM CDTSpecial Weather StatementTOPJefferson, Shawnee24 min
Aug 31, 9:32 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage, Shawnee43 min
Aug 31, 9:56 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin19 min
Aug 31, 10:26 PM CDTAreal Flood AdvisoryTOPDickinson2 hr
Aug 31, 11:29 PM CDTFlash Flood WarningTOPDickinson4 hr
Sep 1, 12:13 AM CDTSpecial Weather StatementTOPDickinson32 min
Sep 1, 12:26 AM CDTSpecial Weather StatementTOPMorris34 min
Sep 1, 12:28 AM CDTSpecial Weather StatementTOPLyon32 min
Sep 1, 12:34 AM CDTAreal Flood AdvisoryTOPLyon, Morris116 min
Sep 1, 12:56 AM CDTSpecial Weather StatementTOPMorris34 min
Sep 1, 1:09 AM CDTSevere Thunderstorm WarningTOPLyon51 min
Sep 1, 1:44 AM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin, Osage2 hr
Sep 1, 2:09 AM CDTSpecial Weather StatementTOPAnderson36 min
Sep 1, 2:40 AM CDTAreal Flood AdvisoryTOPLyon, Morris, Osage2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.